Can I be pregnant After Taking Plan B 4 Days after the condom broke?
My period was suppose to come on Sat Aug 6th but it didnt and that night/ sunday morniing I had sex and the condom broke. I bought the Plan B just in case on wed aug 10th but i started to spot. Thursday morning it seemed as if only my discharge was a little brown in color so i took the pill that morning. I ve been been having light bleeding ever since with mild cramps but the discharge isnt enough to fill a panty liner. Today aug 13th my discharge is a little more red in color but still very light.
Welcome to ehealthforum,
Emergency contraceptive pills (ECP) work in preventing pregnancy if taken within 48 hours of the unprotected sexual contact. Since it contains high doses of hormones, it can disrupt your normal hormonal pattern, and cause bleeding and period abnormalities. Withdrawal bleeding usually occurs after about 5-7 days of taking the ECP which could be the cause for the bleeding you experienced after taking ECP (the bleeding can be lighter if you have taken it closer to your period time). Wait and watch for your next periods/withdrawal bleeding which might be delayed. Visit your doctor/gynecologist for further evaluation and assistance.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.